Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 107, NWS Lake Charles, LA

September 18, 2004Hardin County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Sep 18, 2004, 7:08 PM CDT for Hardin County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2004, 7:08 PM CDT (00:08 UTC)
Expired
Sep 18, 2004, 8:15 PM CDT
In force
67 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Hardin County, TX

The radar

The Houston radar (KHGX), 101 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2004-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2004-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
659 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 190008
SVRLCH
TXC199-190115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
708 PM CDT SAT SEP 18 2004

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDIN COUNTY IN SOUTHEAST TEXAS

* UNTIL 815 PM CDT

* AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTHWEST OF SARATOGA...AND MOVING SOUTHWEST AT 10 MPH.

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3013 9442 3042 9449 3040 9469 3013 9461

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:41 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Sep 18, 2:41 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 PM CDT SAT SEP 18 2004

.DISCUSSION...TEMPERATURES A FEW DEGREES COOLER TODAY ACROSS THE
REGION BUT STILL WELL ABOVE SEASONAL NORMS. LCH 88-D SHOWING A FEW
SHOWERS ALONG THE SABINE RIVER AND SOUTHEAST TEXAS.

SOMEWHAT COOLER WEATHER PATTERN ON TAP FOR THE NEXT FEW DAYS.
SHALLOW COOL FRONT/DEW POINT BOUNDARY HAS DROPPED SOUTH SOUTHWEST
INTO THE NEAR COASTAL WATERS. MODELS CONSISTENT IN PUNCHING BOUNDARY
WELL INTO THE COASTAL WATERS OVERNIGHT BRINGING A CONTINUED DOWNWARD
TREND OF DEW POINTS AND TEMPS. LOOKING FOR MORE SEASONABLE
TEMPERATURES AND A CONTINUED DRY WEATHER PATTERN THE NEXT FEW DAYS AS
1020+ SURFACE HIGH DIVES INTO THE REGION THEN SLOWLY MEANDERS EAST...
AND 590 5H HIGH REMAINS PARKED OVERHEAD.

RAIN CHANCES RETURNING WEDNESDAY AS SOUTHERN EXTENT OF MASSIVE
MID/UPPER HIGH OVER THE REGION BEGINS TO BREAK DOWN WITH SEVERAL
IMPULSES INCOMING FROM THE EAST. MORE SIGNIFICANT RAIN CHANCES
POSSIBLE LATER IN THE WEEK AS MID/UPPER TROF ADVANCES ACROSS THE
PLAINS AND ASSOCIATED SURFACE FRONT APPROACHES AND MOVES ACROSS
THE REGION.

&&

.AVIATION...ISOLATED LATE AFTERNOON SHOWERS OVER SOUTHEAST TEXAS...
OTHERWISE VFR CONDITIONS TO CONTINUE. EXPECT WINDS TO REMAIN UNDER 10
KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  67  89  63  87  /   0   0   0   0
BPT  68  90  64  88  /   0   0   0   0
AEX  62  88  60  87  /   0   0   0   0
LFT  66  87  63  85  /   0   0   0   0
&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

MARCOTTE
Hazardous weather outlook, Sep 18, 5:07 AM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 AM CDT SAT SEP 18 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
191100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
507 AM CDT SAT SEP 18 2004

.DAY ONE...TODAY AND TONIGHT...
A WEAK COOL FRONT IS EXPECTED TO MOVE SOUTHWEST ACROSS LOWER
SOUTHEAST TEXAS TODAY. A FEW SHOWERS OR THUNDERSTORMS COULD OCCUR
NEAR THE FRONT BUT NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...NO SEVERE
WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT ANTICIPATED AT THIS TIME.

20

In the hours before

Local storm report, Sep 18, 6:31 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
631 PM CDT SAT SEP 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             VIDOR                   30.13N 94.00W
09/18/2004  0.88 INCH        ORANGE             TX   LAW ENFORCEMENT

0608 PM     HAIL             BEAUMONT                30.09N 94.14W
09/18/2004  0.75 INCH        JEFFERSON          TX   PUBLIC

&&

DML

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.